Alert archive / Wyoming / Wind Chill Warnings in 2010

Wind Chill Warning 4, NWS Cheyenne, WY

December 31, 20105 counties in Wyoming

NWS Cheyenne, WY issued this wind chill warning at Dec 31, 2010, 1:30 PM MST for 5 counties in Wyoming. It was in force for 23 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 31, 2010, 1:30 PM MST (20:30 UTC)
Expired
Jan 1, 2011, 12:00 PM MST
In force
23 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 31, 6:05 PM MSTTSTM WND GST 59Bordeaux, WYGUSTS HAVE BEEN BETWEEN 53 AND 59 MPH OVER THE LAST HOUR.
Dec 31, 6:05 PM MSTNON-TSTM WND GST 59Bordeaux, WYGUSTS HAVE BEEN BETWEEN 53 AND 59 MPH OVER THE LAST HOUR.
Dec 31, 6:06 PM MSTNON-TSTM WND GST 58Arlington, WYGUSTS HAVE RANGED FROM 50 TO 58 MPH OVER THE LAST HOUR.
Dec 31, 8:30 PM MSTNON-TSTM WND GST 57Bordeaux, WY
Dec 31, 8:30 PM MSTNON-TSTM WND GST 60Arlington, WY
Jan 1, 1:13 AM MSTNON-TSTM WND GST 58Arlington, WYSUSTAINED WINDS AT 42 MPH.
Jan 1, 4:42 AM MSTNON-TSTM WND GST 58Arlington, WYSUSTAINED WINDS WERE AT 48 MPH AT THAT TIME.
Jan 1, 10:51 AM MSTNON-TSTM WND GST 59Arlington, WYGUSTS 55 TO 60 MPH. SUSTAINED WIND 41 TO 50 MPH.
Jan 1, 11:06 AM MSTNON-TSTM WND GST 60Arlington, WYGUST 59 TO 63 MPH. SUSTAINED WIND 47 TO 51 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.5 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2010-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2010-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-102 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

022 
WWUS45 KCYS 312030
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
130 PM MST FRI DEC 31 2010

...STRONG WINTER STORM TO CONTINUE IMPACTING THE AREA THROUGH
THIS TONIGHT...

.A WINTER STORM SYSTEM WILL MOVE FROM CENTRAL NEBRASKA INTO
THE GREAT LAKES REGION TONIGHT. EXTREME SOUTHEAST WYOMING AND THE
NEBRASKA PANHANDLE WILL REMAIN IN THE WRAP AROUND MOISTURE TO THE
WEST OF THIS STORM INTO LATE THIS EVENING. ALTHOUGH THE SNOW WILL
DISSIPATE BY TONIGHT...GUSTY WINDS AND VERY COLD TEMPERATURES WILL
RESULT IN BITTER COLD WIND CHILLS INTO SATURDAY MORNING.


WYZ101-106-107-117-118-011130-
/O.CAN.KCYS.BZ.W.0001.000000T0000Z-110101T0700Z/
/O.NEW.KCYS.WC.W.0004.101231T2030Z-110101T1900Z/
CONVERSE COUNTY LOWER ELEVATIONS-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...BORDEAUX...
GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...HORSE CREEK...
HARRIMAN...WHITAKER...CHEYENNE
130 PM MST FRI DEC 31 2010

...WIND CHILL WARNING IN EFFECT UNTIL NOON MST SATURDAY...

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL NOON MST SATURDAY. THE
BLIZZARD WARNING HAS BEEN CANCELLED. 

* TIMING...DANGEROUSLY LOW WIND CHILLS WILL CONTINUE THROUGH
  SATURDAY MORNING.

* WIND CHILL VALUES...NORTHWEST WINDS WILL SHIFT INTO THE WEST BY
  SATURDAY MORNING WITH SUSTAINED WINDS BETWEEN 15 TO 30 MPH AND
  GUSTS UP TO 40 MPH. COMBINED WITH VERY COLD TEMPERATURES...THIS
  WILL RESULT IN WIND CHILLS BETWEEN 25 TO 40 BELOW ZERO.

* OTHER IMPACTS...ACCUMULATING SNOWFALL WILL DIMINISH THIS
  AFTERNOON...BUT BLOWING SNOW WILL CONTINUE THROUGH TONIGHT
  RESULTING IN REDUCED VISIBILITIES AND SLICK ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS
BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO
10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMETIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

WYZ103-105-110-115-011130-
/O.CAN.KCYS.WS.W.0014.000000T0000Z-110101T0700Z/
/O.NEW.KCYS.WC.W.0004.101231T2030Z-110101T1900Z/
NORTH LARAMIE RANGE-SHIRLEY BASIN-NORTH SNOWY RANGE FOOTHILLS-
LARAMIE VALLEY-
INCLUDING THE CITIES OF...MEDICINE BOW...ARLINGTON...
ELK MOUNTAIN...LARAMIE
130 PM MST FRI DEC 31 2010

...WIND CHILL WARNING IN EFFECT UNTIL NOON MST SATURDAY...

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL NOON MST SATURDAY. THE WINTER
STORM WARNING HAS BEEN CANCELLED. 

* TIMING...DANGEROUSLY LOW WIND CHILLS WILL CONTINUE THROUGH   
  SATURDAY MORNING.

* WIND CHILL VALUES...NORTHWEST WINDS WILL SHIFT INTO THE WEST BY
  SATURDAY MORNING WITH SUSTAINED WINDS BETWEEN 15 TO 30 MPH AND
  GUSTS UP TO 45 MPH. COMBINED WITH VERY COLD TEMPERATURES...THIS
  WILL RESULT IN WIND CHILLS BETWEEN 30 TO 40 BELOW ZERO.

* OTHER IMPACTS...ACCUMULATING SNOWFALL WILL DIMINISH BY EARLY
  THIS EVENING...BUT BLOWING SNOW WILL CONTINUE THROUGH TONIGHT
  RESULTING IN REDUCED VISIBILITIES AND SLICK ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS
BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO
10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMETIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE
NOSE.

&&

$$

WYZ104-109-111>114-011130-
/O.NEW.KCYS.WC.W.0004.101231T2030Z-110101T1900Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
INCLUDING THE CITIES OF...MUDDY GAP...RAWLINS...SINCLAIR...
HANNA...BAGGS...DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE...
CENTENNIAL...ALBANY...WOODS LANDING
130 PM MST FRI DEC 31 2010

...WIND CHILL WARNING IN EFFECT UNTIL NOON MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL NOON MST SATURDAY. 

* TIMING...DANGEROUSLY LOW WIND CHILLS WILL CONTINUE THROUGH   
  SATURDAY MORNING.

* WIND CHILL VALUES...NORTHWEST WINDS WILL SHIFT INTO THE WEST BY
  SATURDAY MORNING WITH SUSTAINED WINDS BETWEEN 10 TO 25 MPH AND
  GUSTS UP TO 35 MPH. COMBINED WITH VERY COLD TEMPERATURES...THIS
  WILL RESULT IN WIND CHILLS BETWEEN 20 TO 35 BELOW ZERO.

* OTHER IMPACTS...ACCUMULATING SNOWFALL WILL DIMINISH THIS
  AFTERNOON...BUT BLOWING SNOW WILL CONTINUE THROUGH TONIGHT
  RESULTING IN REDUCED VISIBILITIES AND SLICK ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS
BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO
10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMETIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

NEZ002-003-095-096-WYZ102-108-010700-
/O.CON.KCYS.BZ.W.0001.000000T0000Z-110101T0700Z/
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-
GOSHEN COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE...
LUSK...TORRINGTON
130 PM MST FRI DEC 31 2010

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

* TIMING...THROUGH MIDNIGHT TONIGHT. THE HEAVIEST SNOWFALL RATES 
  WILL OCCUR THIS MORNING. 

* TOTAL SNOW ACCUMULATIONS...6 TO 12 INCHES WITH SNOW DRIFTS 
  REACHING SEVERAL FEET IN DEPTH. 

* WINDS/VISIBILITIES...WINDS WILL BE OUT OF THE NORTHWEST 15 TO 25
  MPH WITH GUSTS TO 40 MPH INTO THIS EVENING. WIDESPREAD SNOW AND
  BLOWING SNOW WILL REDUCE VISIBILITIES TO ZERO AT
  TIMES...ESPECIALLY OVER OPEN AREAS. ADDITIONALLY...WIND CHILL
  VALUES WILL REMAIN AT MINUS 20 TO MINUS 30 DEGREES THROUGH THE
  DAY. PROLONGED EXPOSURE TO THESE TYPE OF WIND CHILLS WILL CAUSE
  FROST BITE TO EXPOSED SKIN.

* IMPACTS...TRAVEL AND OUTDOOR ACTIVITIES WILL BE EXTREMELY
  HAZARDOUS OR EVEN IMPOSSIBLE DUE TO THE SNOW...BLOWING SNOW AND
  EXTREMELY COLD WIND CHILL TEMPERATURES. ROADS WILL BE SNOWPACKED
  AND SLICK THROUGH TONIGHT. ACCUMULATING SNOWFALL WILL DIMINISH
  BY THIS EVENING...BUT HAZARDS ASSOCIATED WITH THE BLOWING SNOW
  AND DANGEROUSLY COLD WIND CHILLS WILL CONTINUE THROUGH FRIDAY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE. FOR SPECIFIC ROAD AND TRAVEL
CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ019>021-054-055-WYZ116-119-010700-
/O.CON.KCYS.BZ.W.0001.000000T0000Z-110101T0700Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-SOUTH LARAMIE RANGE-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...VEDAUWOO...BUFORD...
PUMPKIN VINE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
130 PM MST FRI DEC 31 2010

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

* TIMING...THROUGH MIDNIGHT TONIGHT. SNOW IS EXPECTED THROUGH
  THIS AFTERNOON...BUT GRADUALLY DIMINISH INTO THIS EVENING.

* TOTAL SNOW ACCUMULATIONS...8 TO 14 INCHES WITH SNOW DRIFTS
  REACHING 3 TO 5 FEET BY THIS EVENING.

* WINDS/VISIBILITIES...WINDS WILL BE OUT OF THE NORTHWEST AT 20 TO
  30 MPH WITH GUSTS UP TO 50 MPH ALONG THE SOUTHERN LARAMIE RANGE
  AND EXPOSED RIDGES. WIDESPREAD SNOW AND BLOWING SNOW WILL
  REDUCE VISIBILITIES LESS THAN ONE QUARTER MILE ESPECIALLY OVER
  OPEN AREAS. ADDITIONALLY...WIND CHILL VALUES WILL REMAIN AT
  MINUS 20 TO MINUS 35 DEGREES THROUGH THE DAY. PROLONGED EXPOSURE
  TO THESE TYPE OF WIND CHILLS WILL CAUSE FROST BITE TO EXPOSED
  SKIN.

* IMPACTS...TRAVEL AND OUTDOOR ACTIVITIES WILL BE EXTREMELY 
  HAZARDOUS OR EVEN IMPOSSIBLE DUE TO THE SNOW...BLOWING SNOW 
  AND EXTREMELY COLD WIND CHILL TEMPERATURES. ROADS WILL BE 
  SNOWPACKED AND SLICK. ACCUMULATING SNOWFALL WILL DIMINISH 
  EARLY THIS AFTERNOON... BUT HAZARDS ASSOCIATED WITH THE 
  BLOWING SNOW AND DANGEROUSLY COLD WIND CHILLS WILL CONTINUE 
  THROUGH FRIDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE. FOR SPECIFIC ROAD AND TRAVEL
CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

TT

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill warning went out at Dec 31, 10:28 AM MST, 3 hours 2 minutes earlier.

Area forecast discussion, Dec 31, 10:28 AM MST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1028 AM MST FRI DEC 31 2010

.UPDATE...ISSUED A QUICK UPDATE TO THE FORECAST TO INCREASE WINDS
TODAY AND TONIGHT ACROSS THE AREA SINCE WIND GUSTS HAVE BEEN
HIGHER THAN PREVIOUSLY EXPECTED. CANCELLED THE WINTER STORM
WARNING ACROSS MOST OF CARBON COUNTY WEST OF ARLINGTON SINCE THE
SNOW HAS TAPERED TO SNOW FLURRIES AROUND THE RAWLINS AREA. WILL
KEEP THE BLIZZARD WARNING GOING AT LEAST THROUGH THIS AFTERNOON
SINCE VISIBILITIES ARE A QUARTER MILE OR LOWER ACROSS MOST OF
WESTERN NEBRASKA...AND CLOSE TO ONE HALF MILE AND WIND GUSTS UP TO
40 MPH ACROSS THE HIGH PLAINS OF WYOMING. DO NOT FEEL COMFORTABLE
CANCELLING THE BLIZZARD WARNING ACROSS EASTERN WYOMING QUITE YET
WITH HAZARDOUS CONDITIONS STILL BEING OBSERVED.
TORRINGTON ASOS...PORTIONS OF I25...AND WEBCAMS ON THE I80 SUMMIT
WEST OF CHEYENNE SHOW WHITE OUT CONDITIONS WITH WINDS UP TO 40
MPH AND VISIBILITIES AROUND A QUARTER MILE AT 1030 AM.

FOR TONIGHT...MAY NEED WIND CHILL WARNINGS FOR PORTIONS OF THE
AREA THAT DO NOT ALREADY HAVE A WINTER HEADLINE...WILL EVALUATE
THIS IN THE NEXT FEW HOURS.
&&

.PREV DISCUSSION... /ISSUED 307 AM MST FRI DEC 31 2010/

SHORT TERM...TODAY THROUGH SUNDAY NIGHT

FORECAST CHALLENGES DEAL WITH CURRENT HEADLINES AND TEMPERATURES
THROUGH THE WEEKEND.

CURRENTLY...SURFACE LOW CONTINUES OVER CENTRAL COLORADO THIS
MORNING...CENTERED NEAR ASPEN. WATER VAPOR IMAGERY SHOWING
SOUTHEAST WYOMING GETTING SOMEWHAT DRY SLOTTED...BUT PAST COUPLE
FRAMES ARE BEGINNING TO SHOW THIS DRY SLOT DISAPPEARING/FILLING IN
AS THE WRAP AROUND MOISTURE NORTH OF THE LOW MOVES NORTH AND
WEST.. BECAUSE THIS DRY SLOT IS DISSIPATING...HAVE DECIDED TO LET
ALL HEADLINES AS IS AND LET THE DAY SHIFT TAKE ANOTHER LOOK BEFORE
MAKING ANY CHANGES. WINDS HAVE BEEN REALLY STRONG OUT OVER THE
SOUTHERN PANHANDLE THIS MORNING AND HAVE GOTTEN SEVERAL REPORTS OF
BLIZZARD CONDITIONS AT ALLIANCE...KIMBALL AND SIDNEY. WINDS HAVE
BEEN INCREASING HERE AT CHEYENNE AS WELL...SO THINK THE BLIZZARD
WARNING IS GOING TO PAN OUT. AT LEAST THE SOUTHERN PORTION OF IT
AS WINDS INCREASE LATER THIS MORNING.

FOR TODAY...SURFACE LOW CONTINUES TO TRACK EAST NORTHEAST AS UPPER
LEVEL DIVERGENT FLOW REMAINS FIXED OVER SOUTHEAST WYOMING...AT
LEAST THROUGH THE MORNING HOURS. GFS SHOWING AN INCREASE IN 700MB
AND 850MB WINDS OVER EXTREME SOUTHEAST WYOMING AND ESPECIALLY THE
PANHANDLE THROUGH THE MORNING. 850MB WINDS OVER THE PANHANDLE
FORECAST TO INCREASE TO 30-35KTS THIS AFTERNOON. THIS SHOULD
TRANSLATE DOWN TO THE SURFACE OUT THAT WAY. WITH OVER 4 INCHES OF
VERY LIGHT/FLUFFY SNOW...I FEEL PRETTY CONFIDENT THAT BLIZZARD
CONDITIONS WILL CONTINUE. EVEN HERE AT CHEYENNE...CURRENT LAMP
WINDS SHOW AN INCREASE LATE MORNING TO 25KTS. WOULD EXPECT TO SEE
A LOT OF BLOWING SNOW THROUGH THE DAY. STRONG ISENTROPIC
LIFT...ESPECIALLY AT THE 300K PRESSURE SURFACE REMAINS OVER
EASTERN WYOMING THROUGH MUCH OF THE DAY...SO WOULD THINK SNOW WILL
CONTINUE AS WELL.

SOMETHING NOT TO BE OVERLOOKED ARE THE VERY COLD TEMPERATURES AND
WIND CHILL READINGS WE HAVE BEEN SEEING CWA-WIDE. CURRENT
OBSERVATIONS SHOWING WIDESPREAD -20 TO -30 WIND CHILLS ACROSS THE
CWA. HAVE AN SPS OUT ON WIND CHILLS THROUGH 1 PM THIS AFTERNOON.

UPPER LOW FINALLY MOVES OFF INTO EASTERN SOUTH DAKOTA THIS EVENING
AND SNOW SHOULD COME TO AN END FROM SOUTHWEST TO NORTHEAST. GOING
TO BE ANOTHER BRUTALLY COLD NIGHT WITH MIN TEMPERATURES FALLING
WELL BELOW ZERO EVERYWHERE. COULD EVEN BE COLDER IF WE START TO
SEE BREAKS IN CLOUDS. WOULD THINK WE WOULD NEED TO PUT OUT WIND
CHILL WARNINGS/ADVISORIES ONCE THE CURRENT HEADLINES EXPIRE.

700MB WINDS STAY STRONG ALONG THE WYOMING/COLORADO BORDER THROUGH
THE WEEKEND. GFS KEEPS 45-55KTS OVER CHEYENNE THROUGH SUNDAY. WE
MAY BE DEALING WITH BLOWING SNOW FOR QUITE SOME TIME.

LONG TERM...MONDAY THROUGH THURSDAY.

500 MB PATTERN SIMILAR ON THE NAM...GFS AND ECMWF...THUS MODERATE
TO HIGH CONFIDENCE IN THEIR MODEL SOLUTIONS.

MONDAY...DRY CYCLONIC FLOW ALOFT PREVAILS. HIGH TEMPERATURES IN THE
TEENS AND 20S WITH 1000-500 MB THICKNESSES NEAR 5370 METERS.

TUESDAY...INCREASE IN MIDDLE AND HIGH CLOUD COVER IN ADVANCE OF
APPROACHING SHORTWAVE TROUGH.

WEDNESDAY...SHORTWAVE TROUGH PASSAGE AND MAY SEE SOME ISOLATED
MOUNTAIN SNOW SHOWERS ACROSS THE SNOWY AND SIERRA MADRE RANGES.

THURSDAY...SLIGHT WARMING TREND AT SOME LOCATIONS. DRY NORTH
NORTHWEST FLOW ALOFT.

AVIATION...12Z TAFS.

CLOSED UPPER TROUGH WILL MOVE EASTWARD TO EAST CENTRAL COLORADO
BY 15Z...THEN NORTHEASTWARD TO EASTERN SOUTH DAKOTA BY 06Z.
WIDESPREAD LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH 18Z WITH
IFR AND AREAS OF LIFR...THEN CEILINGS AND VISIBILITIES WILL
GRADUALLY IMPROVE FROM WEST TO EAST THROUGH 06Z.

FIRE WEATHER...

NO FIRE WEATHER CONCERNS WITH THE ONGOING WINTER STORM BRINGING
SNOWFALL ACCUMULATIONS TO THE DISTRICT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...BLIZZARD WARNING UNTIL MIDNIGHT SATURDAY FOR WYZ101-WYZ102-
     WYZ106-WYZ107-WYZ108-WYZ116-WYZ117-WYZ118-WYZ119.
     WINTER STORM WARNING UNTIL MIDNIGHT SATURDAY FOR WYZ103-WYZ105-
     WYZ110-WYZ115.
NE...BLIZZARD WARNING UNTIL MIDNIGHT SATURDAY FOR NEZ002-NEZ003-
     NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.

&&

SHORT TERM/AVIATION...
LONG TERM...
Hazardous weather outlook, Dec 31, 4:46 AM MST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
446 AM MST FRI DEC 31 2010

NEZ019>021-054-055-WYZ116>119-011200-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
446 AM MST FRI DEC 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WILL CONTINUE THROUGH THE DAY TODAY...CREATING
WIDESPREAD MODERATE SNOW ACROSS THE AREA AS IT TRACKS THROUGH
WESTERN NEBRASKA THIS AFTERNOON. STRONG NORTH TO NORTHWEST WINDS
WILL CAUSE BLOWING SNOW THAT IS EXPECTED TO CREATE WHITE OUT
CONDITIONS THIS MORNING AND AFTERNOON. A BLIZZARD WARNING REMAINS
IN EFFECT THROUGH THIS EVENING. ADDITIONALLY...WIND CHILL VALUES
WILL REMAIN AT MINUS 20 TO MINUS 30 DEGREES THROUGH THE DAY.
PROLONGED EXPOSURE TO THESE TYPE OF WIND CHILLS WILL CAUSE FROST
BITE TO EXPOSED SKIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE TO CREATE AREAS OF
BLOWING AND DRIFTING SNOW THROUGH AT LEAST SATURDAY EVENING AND
POSSBLY LONGER. THESE STRONG WINDS WILL COMBINE WITH VERY COLD
TEMPERATURES TO CREATE WIND CHILLS OF 20 TO 30 BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...HOWEVER
ANY REPORTS OF SNOW ACCUMULATION WOULD BE GREATLY APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-095-096-WYZ101-102-106>108-011200-
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-
446 AM MST FRI DEC 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WILL CONTINUE THROUGH THE DAY TODAY...CREATING
WIDESPREAD MODERATE SNOW ACROSS THE AREA AS IT TRACKS THROUGH
WESTERN NEBRASKA THIS AFTERNOON. STRONG NORTH TO NORTHWEST WINDS
WILL CAUSE BLOWING SNOW THAT IS EXPECTED TO CREATE WHITE OUT
CONDITIONS THIS MORNING AND AFTERNOON. A BLIZZARD WARNING REMAINS
IN EFFECT THROUGH THIS EVENING. ADDITIONALLY...WIND CHILL VALUES
WILL REMAIN AT MINUS 20 TO MINUS 30 DEGREES THROUGH THE DAY.
PROLONGED EXPOSURE TO THESE TYPE OF WIND CHILLS WILL CAUSE FROST
BITE TO EXPOSED SKIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE TO CREATE AREAS OF
BLOWING AND DRIFTING SNOW THROUGH AT LEAST SATURDAY EVENING AND
POSSBLY LONGER. THESE STRONG WINDS WILL COMBINE WITH VERY COLD
TEMPERATURES TO CREATE WIND CHILLS OF 20 TO 30 BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...HOWEVER
ANY REPORTS OF SNOW ACCUMULATION WOULD BE GREATLY APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ103>105-109>115-011200-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
446 AM MST FRI DEC 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF SNOW AND GUSTY WINDS ARE EXPECTED TO PERSIST OVER THE
AREA THIS MORNING INTO THE AFTERNOON. THE WINTER STORM WARNING
REMAINS IN EFFECT DUE TO THE EXPECTED SEVERE WINTER CONDITIONS
THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF ANY SEVERE WEATHER REMAINS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...HOWEVER
ANY REPORTS OF SNOW ACCUMULATION WOULD BE GREATLY APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Dec 31, 7:43 AM MST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
743 AM MST FRI DEC 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             1 NW RAWLINS            41.79N 107.24W
12/31/2010  E2.9 INCH        CARBON             WY   PUBLIC

0600 AM     BLIZZARD         15 S BUSHNELL           41.01N 103.89W
12/31/2010                   KIMBALL            NE   PUBLIC

            0.42 LIQUID. 1/4 MILE VISIBILITY IN SNOW AND BLOWING
            SNOW. -6F. NORTHWEST WINDS AT 23 MPH GUSTING TO 37 MPH.
            PEAK GUST OF 44 MPH.

&&

HAHN
Local storm report, Dec 31, 9:15 AM MST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
915 AM MST FRI DEC 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             2 ENE CHEYENNE          41.16N 104.76W
12/31/2010  E3.5 INCH        LARAMIE            WY   MESONET

0639 AM     SNOW             5 NE CHEYENNE           41.20N 104.72W
12/31/2010  E4.7 INCH        LARAMIE            WY   MESONET

0700 AM     SNOW             2 NNE CHEYENNE          41.17N 104.78W
12/31/2010  E5.2 INCH        LARAMIE            WY   MESONET

0700 AM     SNOW             10 N CHEYENNE           41.29N 104.79W
12/31/2010  E3.0 INCH        LARAMIE            WY   MESONET

0800 AM     SNOW             6 SSE YODER             41.84N 104.25W
12/31/2010  E5.0 INCH        GOSHEN             WY   MESONET

&&

DDEAL
Local storm report, Dec 31, 9:40 AM MST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
940 AM MST FRI DEC 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             N SINCLAIR              41.78N 107.12W
12/31/2010  E1.5 INCH        CARBON             WY   MESONET

0700 AM     SNOW             NE MEDICINE BOW         41.90N 106.20W
12/31/2010  E2.5 INCH        CARBON             WY   MESONET

0700 AM     SNOW             2 S ELK MOUNTAIN        41.66N 106.41W
12/31/2010  E2.5 INCH        CARBON             WY   MESONET

0815 AM     SNOW             9 WSW ROCK RIVER        41.68N 106.13W
12/31/2010  E2.0 INCH        CARBON             WY   MESONET

0700 AM     SNOW             27 WSW LARAMIE          41.16N 106.06W
12/31/2010  E1.1 INCH        ALBANY             WY   MESONET

0700 AM     SNOW             S LARAMIE               41.31N 105.58W
12/31/2010  E1.3 INCH        ALBANY             WY   MESONET

0700 AM     HEAVY SNOW       13 SSW MANVILLE         42.61N 104.71W
12/31/2010  E6.0 INCH        PLATTE             WY   MESONET

0800 AM     SNOW             2 W CHEYENNE            41.15N 104.83W
12/31/2010  E3.2 INCH        LARAMIE            WY   MESONET

0800 AM     HEAVY SNOW       26 NE CHEYENNE          41.41N 104.44W
12/31/2010  E6.0 INCH        LARAMIE            WY   MESONET

&&

DDEAL
Local storm report, Dec 31, 9:57 AM MST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
957 AM MST FRI DEC 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             6 NE GLENDO             42.57N 104.94W
12/31/2010  M3.3 INCH        PLATTE             WY   CO-OP OBSERVER

0800 AM     HEAVY SNOW       7 NE CHEYENNE           41.22N 104.70W
12/31/2010  M6.5 INCH        LARAMIE            WY   CO-OP OBSERVER

0800 AM     SNOW             CHUGWATER               41.76N 104.82W
12/31/2010  M2.6 INCH        PLATTE             WY   CO-OP OBSERVER

0800 AM     SNOW             2 NE KIMBALL            41.25N 103.63W
12/31/2010  E4.0 INCH        KIMBALL            NE   CO-OP OBSERVER

0800 AM     SNOW             1 N RAWLINS             41.80N 107.23W
12/31/2010  M3.0 INCH        CARBON             WY   CO-OP OBSERVER

0800 AM     SNOW             HEMINGFORD              42.32N 103.08W
12/31/2010  M4.0 INCH        BOX BUTTE          NE   CO-OP OBSERVER

0800 AM     HEAVY SNOW       3 SW CHADRON            42.80N 103.04W
12/31/2010  M7.0 INCH        DAWES              NE   CO-OP OBSERVER

0800 AM     HEAVY SNOW       BUSHNELL                41.23N 103.89W
12/31/2010  M6.1 INCH        KIMBALL            NE   CO-OP OBSERVER

0800 AM     HEAVY SNOW       SHIRLEY BASIN           42.35N 106.21W
12/31/2010  M7.4 INCH        CARBON             WY   CO-OP OBSERVER

0800 AM     SNOW             LODGEPOLE               41.15N 102.64W
12/31/2010  E5.0 INCH        CHEYENNE           NE   CO-OP OBSERVER

0800 AM     HEAVY SNOW       29 N TORRINGTON         42.49N 104.18W
12/31/2010  M7.7 INCH        GOSHEN             WY   CO-OP OBSERVER

&&

DDEAL
Local storm report, Dec 31, 11:34 AM MST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1134 AM MST FRI DEC 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     NON-TSTM WND GST 12 SSE HORSE CREEK      41.25N 105.09W
12/31/2010  U59 MPH          LARAMIE            WY   TRAINED SPOTTER

            TEMPERATURE 1 BELOW ZERO.

&&

DDEAL
Special weather statement, Dec 31, 11:54 AM MST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1154 AM MST FRI DEC 31 2010

WYZ101-102-107-108-115>119-312100-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...LARAMIE...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
1154 AM MST FRI DEC 31 2010

...BLIZZARD WARNING REMAINS IN EFFECT ACROSS SOUTHEAST WYOMING
ALONG AND EAST OF THE LARAMIE RANGE...

WHITE OUT CONDITIONS WITH NEAR ZERO VISIBILITIES HAVE BEEN
OBSERVED ALONG THE INTERSTATE 80 SUMMIT WITH REPORTED WIND GUSTS
UP TO 59 MPH. HEAVY SNOW AND VISIBILITIES BELOW A QUARTER MILE ARE
EXPECTED NEAR THE NEBRASKA BORDER EAST OF THE LARAMIE RANGE.
CONDITIONS ARE EXPECTED TO SLOWLY IMPROVE BY THE MIDDLE OF THIS
AFTERNOON.

IN ADDITION...VERY COLD TEMPERATURES AROUND 5 BELOW ZERO AND
STRONG WINDS HAVE RESULTED IN WIND CHILLS BETWEEN 25 BELOW TO 40
BELOW ZERO. THESE ARE VERY DANGEROUS CONDITIONS. AVOID PROLONGED
EXPOSURE TO THESE WIND CHILLS. IF YOU HAVE TO GO OUTSIDE...DRESS
IN MULTIPLE LAYERED CLOTHING AND COVER ALL EXPOSED SKIN. FROST
BITE CAN OCCUR WITHIN MINUTES WITH WIND CHILL READINGS THIS COLD.

NEZ002-003-019>021-054-055-095-096-312100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
1153 AM MST FRI DEC 31 2010

...BLIZZARD WARNING REMAINS IN EFFECT ACROSS THE WESTERN
NEBRASKA PANHANDLE...

HEAVY SNOW AND VISIBILITIES BELOW A QUARTER MILE HAVE BEEN
OBSERVED ALONG AND NORTH OF INTERSTATE 80 ACROSS WESTERN
NEBRASKA. WINDS HAVE INCREASED THIS MORNING WITH GUSTS UP TO 45
MPH REPORTED. EXPECT BLIZZARD CONDITIONS TO CONTINUE THROUGH THE
AFTERNOON WITH SOME SLIGHT IMPROVEMENT IN VISIBILITIES THIS
EVENING.

IN ADDITION...VERY COLD TEMPERATURES AROUND ZERO DEGREES AND STRONG
WINDS HAVE RESULTED IN WIND CHILLS BETWEEN 20 BELOW TO 35 BELOW
ZERO. THESE ARE VERY DANGEROUS CONDITIONS. AVOID PROLONGED EXPOSURE
TO THESE WIND CHILLS. IF YOU HAVE TO GO OUTSIDE...DRESS IN
MULTIPLE LAYERED CLOTHING AND COVER ALL EXPOSED SKIN. FROST BITE
CAN OCCUR WITHIN MINUTES WITH WIND CHILL READINGS THIS COLD.

TT

Nearby

Wind Chill Warnings in Wyoming, 2010Every wind chill warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.